Thunderstorm Wind, Adams
- When
- June 1, 11:25 PM CST
- Where
- Adams County, 1 mi E of Quincy
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -91.381
A thunderstorm complex moved across portions of northeast Missouri and west central Illinois during the late evening and early morning hours of June 1st and 2nd. There was some isolated reports of wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A thunderstorm complex moved across portions of northeast Missouri and west central Illinois during the late evening and early morning hours of June 1st and 2nd. There was some isolated reports of wind damage and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 1, 5:59 PM CST, 5 hours 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 659 PM CDT TUE JUN 1 2010 .DISCUSSION... /319 PM CDT TUE JUN 1 2010/ A LOT QUIETER TODAY AS ONLY A FEW ISOLATED CELLS HAVE POPPED UP...MAINLY OVER PIKE COUNTY MO AND IL...AS WELL AS IN MADISON COUNTY IL. WILL WAIT TIL CLOSER TO ZONE ISSUANCE TIME TO DECIDE IF I NEED TO PUT A LOW POP IN FOR AN HOUR OR TWO THIS EVENING DUE TO THIS ACTIVITY. OTHERWISE...MAIN FORECAST ISSUE IS THE PROBABLE MCS DEVELOPMENT TONIGHT OVER SOUTHERN IOWA AND FAR NORTHERN MO AND ACTIVITY ASSOCIATED WITH THE COLD FRONT THAT WILL MOVE THROUGH WEDNESDAY THROUGH THURSDAY. FOR THE EARLY PART OF THIS EVENING...WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS...TAPERING OFF JUST AFTER SUNSET. NAM NOW A BIT FURTHER NORTH WITH MCS...SIMILAR TO GFS...SO FEEL THAT BEST CHANCES OF STORMS WILL BE OVER NORTHERN 9 COUNTIES OF FORECAST AREA AFTER MIDNIGHT AS MCS MOVES EAST ACROSS THE REGION. SPC HAS PLACED THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR TONIGHT...BUT FEEL THAT MOST OF THE SEVERE WEATHER WILL BE NORTH OF OUR AREA...IN SOUTHERN IOWA. REST OF AREA TO REMAIN DRY AND MILD WITH LOWS IN THE UPPER 60S...LOW 70S OVER THE ST. LOUIS METRO AREA. WITH LESS RAIN AND MORE MIXING TODAY...FEEL THAT NO FOG FORMATION IS EXPECTED BY DAYBREAK ON WEDNESDAY. ON WEDNESDAY...DEPENDING ON WHERE THE COLD FRONT IS...HIGH TEMPS WILL BE TRICKY TO FORECAST. FOR NOW HIGH TEMPS RANGE FROM THE UPPER 80S FAR NORTH TO THE LOW 90S FOR THE REST OF THE FORECAST AREA. AS FOR STORMS...MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER ACROSS THE FORECAST AREA. THE MCS TONIGHT COULD AFFECT HOW STORMS DEVELOP ON WEDNESDAY...EITHER STABILIZE THE ATMOSPHERE ENOUGH OR LAY OUT AN OUTFLOW BOUNDARY WHICH WILL HELP STORMS TO INITIATE AHEAD OF THE COLD FRONT. FOR NOW HAVE BEST CHANCE OF STORMS IN THE NORTH DURING THE DAY...THEN STORMS SHIFT SOUTHWARD AS FRONT SINKS THROUGH THE REGION...WITH THE STORMS COMING TO AN END BY THURSDAY AFTERNOON. AS FOR CHANCES OF SEVERE WEATHER...STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA IN A SLIGHT RISK...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL...WEDNESDAY AND WEDNESDAY NIGHT. AS FOR THE EXTENDED...MODELS CONTINUE TO HAVE DIFFERING SOLUTIONS ON THE WEATHER PATTERN. FOR NOW...KEPT THURSDAY NIGHT AND FRIDAY DRY WITH A CHANCE OF RAIN IN THE NORTH FRIDAY NIGHT AND THE ENTIRE AREA ON SATURDAY...THEN DRY FOR THE REST OF THE EXTENDED PERIOD. BYRD && .AVIATION... /655 PM CDT TUE JUN 1 2010/ PRIMARY CONCERN FOR THE OVERNIGHT HOURS IS POTENTIAL IMPACTS OF DEVELOPING MCS NEAR OMAHA AREA. BASED ON EXTRAPOLATION OF CONVECTIVE TRENDS OVER SW IA...AS WELL AS LOW LEVEL FORCING/MOISTURE CONVERGENCE AS INFERRED FROM 850MB THETA E ADVECTION...IT CERTAINLY APPEARS THAT MANY OF THE EXPLICIT MODELS ARE TOO FAR N WITH THE CONVECTIVE TRENDS OVER IOWA TONIGHT. SO...IT CERTAINLY APPEARS THAT ONGOING ACTIVITY WILL IMPACT UIN AREA BEGINNING IN THE 05-06Z TIME FRAME AND HAVE RAMPED UP INTENSITY OF THUNDERSTORM ACTIVITY HERE FROM PREVIOUS FORECASTS. MUCH BIGGER QUESTION IS HOW MUCH FURTHER S THE COMPLEX WILL IMPACT. FOR NOW HAVE INTRODUCED A PREDAWN CB CLOUD GROUP AT COU AND STL AREA TAFS TO SUGGEST AN EARLY MORNING THREAT IN THESE AREAS...AND WILL SIMPLY HAVE TO MONITOR TRENDS OVER THE NEXT FEW HOURS TO SEE IF WE HAVE TO HIT THE THUNDER HARDER IN THESE AREAS. ANY AREAS THAT ARE AFFECTED BY THIS COMPLEX WILL EXPERIENCE HEAVY RAINS...AS WELL AS A PRONOUNCED WIND SHIFT TO THE NW DUE TO THE OUTFLOW BOUNDARY THAT WILL BE ASSOCIATED WITH THE COMPLEX. ACTUALLY...THIS WIND SHIFT MAY AFFECT AREAS WELL S OF THE MOST ACTIVE PARTS OF THE COMPLEX DURING THE PREDAWN HOURS...ALBEIT SOMEWHAT LESS EXTREME. SPECIFICS FOR KSTL...SEE ABOVE TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 702 PM CDT TUE JUN 1 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 702 PM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT...ALTHOUGH A FEW COULD PRODUCE LARGE HAIL AS WELL. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL SPREAD ACROSS THE AREA WEDNESDAY AND CONTINUE THROUGH THURSDAY. SOME OF THE STORMS ON WEDNESDAY AND WEDNESDAY NIGHT MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE FOR THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND SATURDAY MAINLY ACROSS NORTHERN AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 AM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST QUINCY 39.93N 91.39W
06/02/2010 M51 MPH ADAMS IL BROADCAST MEDIA
SUSTAINED WINDS NEAR 40 MPH
&&
JPThe St Louis radar (KLSX), 149 km away, was scanning. The volume nearest the first event began at 05:25 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds caused some minor to major damage. Several large trees were blown over. One very large tree fell onto a two story barn one mile west of Camp Point, destroying the front half of it. In Camp Point several trees were blown down in Bailey Park. Further to the east, about a mile south of Clayton, the thunderstorm winds blew off part of the roof of a house causing moderate damage as well as water damage to portions of the house. A large tree in this location fell down, crushing a swing set. No injuries were reported.
Thunderstorm winds blew down a couple of trees and large tree limbs in Timewell. One large tree limb fell onto a car causing moderate damage, one landed on a garage destroying it and several landed on roofs causing minor damage. In Mount Sterling, a couple of trees, tree limbs and power lines were blown down. No injuries were reported.
Thunderstorm winds blew down several trees in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238942, 238945, 238947, 238958, 238959.